New Hampshire, 2012Tornado in New Hampshire, June 25, 2012
June 25, 2012 · NWS GYX · 1 event in 1 county or zone
A waterspout was seen and video-taped over Lake Winnipesaukee. There were no reports of it making it to shore.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A waterspout was seen and video-taped over Lake Winnipesaukee. There were no reports of it making it to shore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 25, 4:06 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 25, 4:06 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
506 PM EDT MON JUN 25 2012
.SYNOPSIS...
LOW PRESSURE AND A COLD FRONT WILL SLOWLY MOVE EASTWARD INTO
WESTERN NEW ENGLAND THIS EVENING...REACHING THE COAST LATE TONIGHT THEN
REMAINING JUST OFFSHORE ON TUESDAY. AN UPPER LOW WILL PROVIDE UNSETTLED
WEATHER MID WEEK. A WARM FRONT WILL CROSS THE AREA FRIDAY FOLLOWED
BY A TRAILING COLD FRONT SATURDAY.
&&
.NEAR TERM /TONIGHT/...
5PM UPDATE... HAVE ADJUSTED POPS AND WEATHER TO BETTER REFLECT
EVOLUTION OF PRECIPITATION PATTERNS THIS EVENING AND TOMORROW. IN
GENERAL... THE MORE PERSISTENT RAINFALL WILL CONTINUE TO PUSH EAST
AND NORTH. HOWEVER... ANOTHER LINE OF SHOWERS AND STORMS IS
FORMING AND TRACKING ACROSS SOUTHERN NEW HAMPSHIRE. UPPER LOW IS
STILL DIGGING SOUTHEAST THROUGH UPSTATE NEW YORK. EXPECT SHOWERS
TO BE LESS NUMEROUS OVER SOUTHERN AND SOUTHWESTERN AREAS OVERNIGHT
AS THE BEST LIFT MOVES EAST AND NORTH.
PREVIOUS DISCUSSION...
*NEAR RECORD BREAKING RAINFALL FOR THE MONTH OF JUNE*
JUNE OF THIS YEAR WILL END UP AS ONE OF THE WETTEST EVER FOR
PORTLAND. AS OF EARLY THIS AFTERNOON...8.48 INCHES HAS FALLEN FOR
THE MONTH OF JUNE IN THE FOREST CITY. THIS IS NUMBER 6 ON THE ALL-
TIME WETTEST JUNE EVER WITH RECORDS GOING BACK ALL THE WAY TO 1871.
WE ARE NOW 2.38 INCHES SHY OF THIS MARK.
A DRY SLOT HAS WORKED ITS WAY INTO SW MAINE DURING THE AFTN HRS.
HWVR...EXPCT ANOTHER ROUND SHOWERS AND SCATTERED THUNDERSTORMS TO
DEVELOP LATER TODAY AND THIS EVENING. SOME OF THESE SHOWERS MAY
PRODUCE LCLY HEAVY RAIN. THE HIGHEST RAINFALL TOTALS OVERNIGHT
WILL MOVE LIKELY BE PIVOTING TO THE N AND E...WITH MANY COMMUNITIES
FROM APPROX N AND E OF PWM RECEIVING AN ADDITIONAL INCH OF
ACCUMULATION.
ALL OF THIS IS IN CONJUNCTION WITH A DEEPENING UPPER LEVEL LOW
PRES SYSTEM. SFC LOW PRES WILL RESPOND BY DEVELOPING OFF THE SRN
NEW ENG COASTLINE BEFORE HEADING N TO THE MIDCOAST OF ME BY MRNG.
DURG THIS PERIOD OF CYCLONGENESIS...HEAVY SHOWERS MAY FOCUS ON
PTNS OF WRN ME.
PATCHY FOG OVERNIGHT. USED A BLEND OF MAV/MET GUIDNC FOR MIN
TEMPS. VERY LITTLE MODEL DATA IN AWIPS THIS AFTN DUE TO COMPUTER PBLMS.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
SHOWERS TRANSITION TO PERIODS OF RAIN OVER NRN AND ERN AREAS ON
TUESDAY INTO TUESDAY NIGHT. SOME LIGHT RAIN AND DRIZZLE WITH OCCUR
OVER SRN AREAS...BUT QPE IN THIS AREA IS SOMEWHAT LESS.
UPPER LVL LOW WILL SIT AND SPIN DIRECTLY OVERHEAD...WITH PERHAPS
THE 300 MB LOW SITTING JUST S OF THE RGN. CONVECTIVE INDICES BCM
MORE UNSTABLE ONCE AGAIN BY MIDDAY ON TUESDAY OVER INTERIOR
LOCATIONS AWAY FROM THE COAST. EXPECT MORE TSTMS WITH LCLY HEAVY
RNFL TO DEVELOP ONCE AGAIN.
VERY LITTLE CHANGE IN CONDS TUESDAY NIGHT...WITH STORM TOTALS
REACHING 3+" IN A FEW COMMUNITIES...MAINLY WELL N AND E OF PWM.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
STACKED LOW PRESSURE WILL HANG AROUND OVER NORTHERN MAINE AND NEW
BRUNSWICK WEDNESDAY AND THURSDAY. THIS WILL MEAN SHOWERS
CONTINUING...ESPECIALLY FOR THE NORTHERN HALF OF THE CWA.
LOCALIZED FLOODING POSSIBLE.
STILL A CHANCE OF SHOWERS AND THUNDERSTORMS FOR FRIDAY...BUT
SHOULD BE FAR LESS NUMEROUS THAN THE PAST FEW DAYS. FRIDAY WILL BE
A TRANSITION DAY BETWEEN COOL...CLOUDY WEATHER AND SUNNY AND
POTENTIALLY HOT. HIGHS IN THE LOWER TO MID 80S WITH A GOOD AMOUNT
OF SUN.
WARM SECTOR SATURDAY AND SUNDAY...WITH HIGHS WELL INTO THE 80S AT
LEAST. PROBABLY WILL END UP IN THE LOWER 90S IF CLOUDS REMAIN AT
BAY. BEST CHANCE AT THUNDERSTORMS WILL BE SUNDAY. A LITTLE COOLER
ON MONDAY...BUT STILL ABOVE NORMAL TEMPS.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
SHORT TERM...AREAS OF IFR CONDS WILL CONTINUE OVERNIGHT...AND IN
HEAVIER SHOWERS WILL GO TO LIFR. CONDS IMPROVE OVER SRN ME/SRN NH
ON TUE.
LONG TERM...LOCAL MVFR/IFR CONDITIONS IS LOW CLOUDS/SHOWERS FOR
WEDNESDAY AND THURSDAY. VFR CONDITIONS THEN EXPECTED FRIDAY
THROUGH THE WEEKEND.
&&
.MARINE...
SHORT TERM...SCAS REMAIN IN EFFECT...NOW FOR ALL OF THE CSTL
WATERS DUE TO WINDS AND WAVES TONIGHT. THIS ALL SETTLES DOWN
RELATIVELY QUICKLY ON TUESDAY.
LONG TERM...SUB-SCA CONDITIONS EXPECTED WEDNESDAY THROUGH THE
WEEKEND.
&&
.HYDROLOGY...
BASICALLY CONTINUING THE TREND OF 3 INCHES OF RAIN OR
EVEN LCLY HIGHER IN SOME COMMUNITIES...WITH PSBLY LCLY HIGHER
AMNTS BY TUESDAY NIGHT. IN GOOD AGREEMENT WITH HPC/RFC QPF.
HIGHEST TOTALS WILL BE WELL N AND E OF PWM.
NONE OF THE LARGER MAINSTEM RIVERS ARE EXPECTED TO ENTER FLOOD AT
THIS TIME. HWVR...THE KENNEBEC IS EXPECTED TO RISE QUITE A BIT DUE
TO HEAVY RAIN IN ITS HEADWATERS. ALSO...SMALLER STREAMS WILL NEED
TO BE MONITORED CLOSELY OVERNIGHT.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ150>154.
&&
Hazardous weather outlook, Jun 25, 2:17 PM EST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
317 PM EDT MON JUN 25 2012
MEZ007>009-012>014-018>028-NHZ001>010-013-014-261930-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
317 PM EDT MON JUN 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TONIGHT. THE
HIGHEST RAINFALL TOTALS WILL BE OVER WESTERN MAINE AND NORTHERN
AND CENTRAL NEW HAMPSHIRE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE ON TUESDAY INTO
TUESDAY NIGHT. LOOK FOR RAINFALL TOTALS OF 3 INCHES OR MORE OVER
THE MOUNTAINS AND FOOTHILLS OF MAINE AND ALONG AND NEAR THE
PENOBSCOT RIVER VALLEY. SMALL STREAMS WILL BE NEAR BANKFUL IN SOME
AREAS WITH PONDING ON ROADWAYS AND LOW LYING DRAINAGE FLOODING
POSSIBLE. LESS IN THE WAY OF RAINFALL TOTALS ARE EXPECT AS YOU
HEAD SOUTH AND WEST TOWARDS THE CONNECTICUT RIVER VALLEY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ150>154-261930-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
317 PM EDT MON JUN 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 25, 3:09 PM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
409 PM EDT MON JUN 25 2012
NHZ008-252100-
MERRIMACK-
409 PM EDT MON JUN 25 2012
...STRONG THUNDERSTORMS WILL IMPACT MERRIMACK COUNTY THROUGH 500 PM
EDT...
AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF HENNIKER...MOVING
NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND HENNIKER...HOPKINTON AND CONTOOCOOK THROUGH 500 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
LAT...LON 4312 7187 4318 7190 4330 7179 4316 7155
4312 7166 4315 7168 4314 7169 4311 7185
DSSpecial weather statement, Jun 25, 5:26 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
626 PM EDT MON JUN 25 2012
MEZ018-023-NHZ010-013-252315-
COASTAL YORK-INTERIOR ROCKINGHAM-INTERIOR YORK-STRAFFORD-
626 PM EDT MON JUN 25 2012
...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY...ROCKINGHAM
COUNTY AND YORK COUNTY THROUGH 715 PM EDT...
AT 625 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF RAYMOND...OR ABOUT
9 MILES SOUTH OF NORTHWOOD...MOVING NORTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND RAYMOND...CANDIA...
DEERFIELD...PAWTUCKAWAY STATE PARK...NOTTINGHAM...NORTHWOOD...LEE...
DURHAM...BARRINGTON AND MADBURY THROUGH 715 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY
DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35
TO 45 MPH CAN BE EXPECTED.
LAT...LON 4340 7097 4321 7067 4306 7101 4301 7119
4309 7131
DSTornado, Belknap
- When
- June 25, 6:05 PM EST to 6:07 PM EST
- Where
- Belknap County, 6.92 mi N of West Alton
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- Public
- Coordinates
- 43.650, -71.312
A waterspout touched down just off Chase's Island in Lake Winnipesaukee, then dissipated. The waterspout was video-taped by the public.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Louisiana, June 25, 20121 death · 1 event
- Hail and Damaging Wind in New Jersey, June 25, 2012$1.0 million · 50 kt wind · 5 events
- Lightning Strike in Connecticut, June 25, 201211 injured · 1 event
- Tornado and Hail in Virginia, June 25, 2012$125,000 · EF0 · 33 events
- Damaging Winds in Delaware, June 25, 2012$225,000 · 60 kt wind · 8 events
- Lightning Strikes in Rhode Island, June 25, 2012$175,000 · 2 events
- Flooding and Damaging Wind in Massachusetts, June 25, 2012$95,000 · 5 events
- Heat in Arkansas, June 25 to 30, 201245 events
- Wildfire in Illinois, June 25 to 29, 20125 injured · $5,000 · 2 events
- Hail and Lightning Strike in New York, June 25, 2012$50,000 · 1 in hail · 3 events
- Damaging Winds and Dust Devil in Arkansas, June 25 to 30, 2012$37,000 · 52 kt wind · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 25, 201260 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401239.